MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80STPD0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Bacteremia (4846)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2009, plaintiff underwent left internal jugular placement of an angiodynamics smartport ct single titanium port system with vortex technology; catalog number ct80stpd, and lot number 971845.This smartport device is comprised of a port body and a polyurethane catheter.The smartport was prescribed for his chemotherapy delivery treatment by physician (b)(6) at the (b)(6) cancer specialists and implanted by physician (b)(6), m.D., at (b)(6).On or about (b)(6) 2024, under hospitalization by bacteremia.Suspected of port-a-cath infection.It was recommended by the plan, the port removal due to the presence, of a transcatheter aortic valve replacement (tavr), in the setting of bacteremia to mitigate the risk of prosthetic aortic valve infection.Diagnosis was made by dr.(b)(6) on the visit.On or about (b)(6) 2024, plaintiff presented an infectious disease, as the physician (b)(6), md documented, under a suspicious port-a-cath infection, which had to be hospitalized on (b)(6) 2024, the plaintiff underwent an unsuccessful surgical removal of the port, as directed by the plan and the treating medical professionals.The surgery was performed under the presumption that the port was contributing to, or, at a minimum, increasing the risk of ongoing or recurrent bacteremia.The removal procedure was medically urgent given the plaintiff's vulnerable cardiac status due to the previously implanted tavr device.During the attempted port removal, the surgical team discovered that the plaintiff's skin had grown over and into portions of the port, indicating that the device had not been properly maintained, monitored, or replaced within a medically reasonable time period.This abnormal tissue growth complicated the extraction procedure, increased surgical difficulty, and heightened the plaintiff's risk of additional infection, scarring, and postoperative complications.The finding of tissue overgrowth further supports that the plaintiff was exposed to unnecessary medical risks due to the condition and management of the device.Surgeon attempted to remove the port on (b)(6) 2024 but was unable to.On or about (b)(6) 2024, the plaintiff underwent a successful removal of the implanted port at (b)(6).The procedure was performed for the diagnosed condition of bacteremia with port-a-cath in situ, utilizing the removal port-a-cath / infusa-port (right chest) removal technique.This procedure was conducted under the direction and supervision of surgeon (b)(6), m.D.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Certificate of conformance for the sterilization process for the reported packaging lot was verified to be approved at time of distribution.The port was implanted into the patient 15 years prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not 15 years later.Device directions for use (dfu) cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) that is provided with the port device contains the following statements: warnings: the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.Do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Precautions carefully read and follow all instructions prior to use.Strict aseptic technique is of paramount importance when implanting any device.For peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.When using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.After any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: air embolism, catheter disconnection or migration, catheter embolization, catheter fragmentation, catheter pinch-off, clot formation, drug extravasation (leakage), erosion of vessel and skin, implant rejection, infection, inflammation, thromboembolism, thrombophlebitis, thrombosis, necrosis of scarring of skin over implant area, vessel trauma.Post-operative care the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.Follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key24678120
Report Number1319211-2026-00086
Device Sequence Number21386195
Product Code LJT
UDI-Device Identifier15051684018036
UDI-Public15051684018036
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2009
Device Model NumberH787CT80STPD0
Device Catalogue NumberCT80STPD
Device Lot Number971845
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization; Other;
Patient SexUnknown